MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 32 20 DEG 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71333334
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr surgery, the doctor prepared acetabulum and took a trial of cup size 50.It was good and fixed well so he took the original reflection shell and it fixed well.He then put a 25mm screw for better fixation, then fixed liner for 32 mm head.Later he prepared the femur fix stem and took trial for the head and reduced the hip joint.When he dislocated the hip to put the original head reflection shell, the liner came out and the screw remained inside the bone (it was later removed).He tried to fix it again but did not succeed and then he took size 54 mm.This caused a delay of thirty minutes to an hour.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation, the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
REF XLPE 32 20 DEG 50-52 E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9517193
Report Number1020279-2019-04589
Device Sequence Number11271634
Product Code LPH
UDI-Device Identifier03596010455673
UDI-Public03596010455673
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71333334
Device Catalogue Number71333334
Device Lot Number19EM27437
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR